diabetestalk.net

Sudden Drop In Blood Sugar

Share on facebook

Why Does My Blood Sugar Level Drop Suddenly?

Answered by: Dr Irwin Ziment | Professor of Medicine, University of California, Los Angeles (UCLA), USA Q: I am 51 years old. Presently I have hypertension which is under control on medication. I take Concor-5 mg once a day. My parents were both diabetic and had IHD. My wife is a practicing paediatrician. We have two children. I have been undergoing regular reviews and get my blood sugar, Hb1Ac, lipid profile etc. done once a year. I also undergo cardiac evaluation subsequently. Every thing so far is under control except for mild LVH. The problem I am facing is that my blood sugar suddenly drops and I start sweating. My limbs go weak and tremble mildly. The blood sugar checked during such episodes revealed a figure of 65 to 75. This is despite a proper food intake. I get relieved on taking a sweet or in about 45 minutes. If my blood sugar levels are OK and I am not diabetic, then why does this happen? Incidentally, an abdominal ultra sound scan reveals everything, in particular, the pancreas to be normal. A:A symptomatic decrease in blood sugar in the absence of a medical explanation (e.g. overuse of injected insulin) may be functional hypoglycaemia. Studies have shown that this an Continue reading >>

Share on facebook

Popular Questions

  1. jackeetran

    Sudden drop in blood sugar level...not sure why.

    Hi everyone,
    When I was diagnosed about a week ago, my dr. put me on Metformin 500mg (1 pill) 2x/day. Then my a1c results came in and she prescripted me Glipizide 10 mg 2x/day. Starting this past Friday, I was told to increase my Metformin to 2 pills 2x/day. For the past week, just trying to find the right foods to eat, my blood sugar has either gone up or down steadily depending on what I've eaten..which I figured would happen.
    This morning at around 10am (blood sugar was 139), I ate only leftover turkey meatballs with Reddiegg eggs and mushroom, tomato, garlic, and onion scramble for breakfast and a handful of pistachio nuts as a snack. At 1pm, I began to feel really tired and ended up napping until 2:30pm. I woke up and had an urge to pee...when I did, it was the longest one I've had for awhile. This alerted me to test my blood sugar and it was 74! While I know this was in the realm of a normal blood sugar level, is this a cause for concern? Is it because of the increase of medication? Should I now be more aware since my medication has increased?
    I was told by the dietician that if my blood sugar drops, but is still greater than 70 mg/dl, I cannot treat it since it's my body's reaction to all of the sudden having a normal blood sugar level.
    Thanks for any advice that is given!

  2. furball64801

    For your breakfast you have very few carbs and glipizide could easily do that sounds like your body is going to respond to this med. You will hear from others either you have to adjust your diet or the glipizide and with the increased met you had a double whammy. So just check a bit more often and expect with a low carb meal that this could happen it might not each time thats the joy of diabetes.

  3. jackeetran

    Oops, I forgot to mention that I had half of a cup of yogurt and flax seeds along with the egg scramble...I'm sure that even with this taken into account, it is still low-carb. You're right about the low-carb thing ... I've been going low-carb and will start to reintroduce more carbs into my diet as I learn what I can eat. I'll attempt to have more carbs in the morning and at night when I have to take my meds.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in blood sugar